W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® CONFORMABLE AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Back to Search Results |
| Catalog Number |
CXT361414 |
| Medical Device Problem Codes |
Malposition of Device (2616); Activation Failure (3270)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/04/2025
Type of Reportable Event
Malfunction
Event or Problem Description
The following was reported to gore: on wednesday, (b)(6) 2025, a patient was treated for an abdominal aortic aneurysm using a gore® excluder® conformable aaa endoprosthesis (excc) device.When deploying the device, the proximal end of the device failed to open fully at a narrowing in the infrarenal neck, leaving a large bird-beaking.The physician tried reconstraining the device three times and moving it up.On the 4th attempt to reconstrain, the excc would not reopen back up.The physician had to open the hatch and pull the number 2 wire to get the device to open back up.After opening the constraining loop, the device migrated distally, requiring the physician to implant two 36mm aortic extender devices proximally.At the completion of the case, seal was achieved, and the patient tolerated the procedure.
Additional Manufacturer Narrative
H.6.Investigation findings code c21: conclusions pending results of product history review.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
H.6.Type of investigation code b15: the primary reported failure mode that the proximal end of the device failed to fully open causing a bird-beak could not be independently confirmed through the evaluations of the provided image and returned delivery catheter.However, the provided image shows the pre-implantation infrarenal neck which is tortuous with a sharp angle.The imaging evaluation also notes the sharp angle could cause bird beaking.Further it was reported that the device failed to fully open at the narrowing in the infrarenal neck; therefore, the cause of the reported failure mode is attributed to the patient¿s infrarenal neck anatomy.
Additional Manufacturer Narrative
After further review, the described event is not reportable, and therefore this report is being retracted.